Alert archive / North Carolina / Frost Advisories in 2012
Frost Advisory 2, NWS Raleigh, NC
NWS Raleigh, NC issued this frost advisory at Mar 27, 2012, 4:22 AM EDT for 7 counties in North Carolina. It took effect at Mar 28, 2012, 2:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 27, 2012, 4:22 AM EDT (08:22 UTC)
- In effect from
- Mar 28, 2012, 2:00 AM EDT
- Expired
- Mar 28, 2012, 7:21 AM EDT
- In force
- 5 hr
- Issued by
- NWS Raleigh, NC
Counties Edgecombe County, NC, Halifax County, NC, Johnston County, NC, Nash County, NC, Sampson County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 46 km from the middle of the area, began a volume at 08:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 8.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2400 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
418 WWUS72 KRAH 270822 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 422 AM EDT TUE MAR 27 2012 ...A FROST ADVISORY REMAINS IN EFFECT THIS MORNING NORTH OF HIGHWAY 64 AND A NEW FROST ADVISORY IS IN EFFECT FROM 2 AM TO 8 AM WEDNESDAY MORNING EAST OF INTERSTATE 95... .CHILLY HIGH PRESSURE BUILDING INTO THE AREA FROM THE NORTH WILL ALLOW TEMPERATURES TO FALL INTO THE MID TO UPPER 30S BETWEEN 5 AM AND 8 AM THIS MORNING. PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS...ESPECIALLY NEAR THE VIRGINIA BORDER. WITH THE SURFACE HIGH CENTERED OVER EASTERN PORTIONS OF THE STATE TONIGHT...LOW TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S WEDNESDAY MORNING EAST OF INTERSTATE 95. NCZ011-027-028-043-272030- /O.NEW.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/ /O.CON.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/ HALIFAX-NASH-EDGECOMBE-WILSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...WILSON 422 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. * LOCATION...THE NORTHEAST COASTAL PLAIN. * TEMPERATURES...WILL BOTTOM OUT IN THE MID TO UPPER 30S. * TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S BETWEEN 5 AM AND 8 AM THIS MORNING. TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S AGAIN LATE TONIGHT AND EARLY WEDNESDAY MORNING. * IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ NCZ042-078-089-272030- /O.NEW.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/ JOHNSTON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...GOLDSBORO...CLINTON 422 AM EDT TUE MAR 27 2012 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. * LOCATION...THE SOUTHEAST COASTAL PLAIN. * TEMPERATURES...WILL FALL INTO THE MID TO UPPER 30S. * TIMING...TEMPERATURES ARE EXPECTED TO FALL QUICKLY TONIGHT... BOTTOMING OUT IN THE MID TO UPPER 30S BETWEEN 2 AM AND 8 AM WEDNESDAY MORNING. * IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ NCZ007>010-021>026-038>041-271200- /O.CON.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH 422 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATION...THE NORTHERN PIEDMONT AND COASTAL PLAIN...OR NORTH OF THE HIGHWAY 64 CORRIDOR. THIS INCLUDES THE TRIAD...TRIANGLE... ROCKY MOUNT...AND ROANOKE RAPIDS. * TEMPERATURES...WILL FALL INTO THE MID TO UPPER 30S. * TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S BETWEEN 5 AM AND 8 AM THIS MORNING. * IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ VINCENT
5 follow-up statements
752 WWUS72 KRAH 271154 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 754 AM EDT TUE MAR 27 2012 .CHILLY HIGH PRESSURE WILL REMAIN CENTERED OVER EASTERN PORTIONS OF THE STATE TONIGHT. TEMPERATURES OVERNIGHT ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S WEDNESDAY MORNING EAST OF INTERSTATE 95. NCZ011-027-028-043-280000- /O.EXP.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/ /O.CON.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/ HALIFAX-NASH-EDGECOMBE-WILSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...WILSON 754 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... THE FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM THIS MORNING AS TEMPERATURES RISE INTO THE 40S. THERE IS ANOTHER FROST ADVISORY IN EFFECT FOR TONIGHT ACROSS THE AREA. * LOCATION...THE NORTHEAST COASTAL PLAIN. * TEMPERATURES...TONIGHT WILL FALL INTO THE MID 30S. * TIMING...TEMPERATURES ARE EXPECTED TO FALL INTO THE MID 30S BETWEEN 2 AM TO 8 AM WEDNESDAY MORNING. * IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ NCZ007>010-021>026-038>041-271300- /O.EXP.KRAH.FR.Y.0001.000000T0000Z-120327T1200Z/ PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE- DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE- INCLUDING THE CITIES OF...ROXBORO...OXFORD...HENDERSON... WARRENTON...WINSTON-SALEM...GREENSBORO...HIGH POINT... BURLINGTON...CHAPEL HILL...DURHAM...LOUISBURG...LEXINGTON... ASHEBORO...PITTSBORO...RALEIGH 754 AM EDT TUE MAR 27 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... FROST ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 AM THIS MORNING AS TEMPERATURES RISE INTO THE 40S. $$ NCZ042-078-089-280000- /O.CON.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/ JOHNSTON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...SMITHFIELD...GOLDSBORO...CLINTON 754 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... * LOCATION...THE SOUTHEAST COASTAL PLAIN. * TEMPERATURES...IN THE MID TO UPPER 30S. * TIMING...TEMPERATURES ARE EXPECTED TO FALL QUICKLY TONIGHT... BOTTOMING OUT IN THE MID TO UPPER 30S BETWEEN 2 AM AND 8 AM WEDNESDAY MORNING. * IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT SCATTERED FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$
384 WWUS72 KRAH 271514 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 1114 AM EDT TUE MAR 27 2012 .CHILLY HIGH PRESSURE WILL REMAIN CENTERED OVER EASTERN PORTIONS OF THE STATE TONIGHT. TEMPERATURES OVERNIGHT ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S WEDNESDAY MORNING NEAR INTERSTATE 95. NCZ011-027-028-042-043-078-089-281200- /O.CON.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...GOLDSBORO...CLINTON 1114 AM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... * LOCATION...THE COASTAL PLAIN. * TEMPERATURES...LOWS AS COLD AS THE MID 30S. * TIMING...TEMPERATURES ARE EXPECTED TO FALL QUICKLY TONIGHT... BOTTOMING OUT IN THE MID TO UPPER 30S BETWEEN 2 AM TO 8 AM WEDNESDAY MORNING. * IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$ DJF
081 WWUS72 KRAH 280227 AAA NPWRAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1027 PM EDT TUE MAR 27 2012 .CHILLY HIGH PRESSURE WILL REMAIN CENTERED OVER EASTERN PORTIONS OF THE STATE TONIGHT. TEMPERATURES OVERNIGHT ARE EXPECTED TO FALL INTO THE MID TO UPPER 30S WEDNESDAY MORNING NEAR INTERSTATE 95. NCZ011-027-028-042-043-078-089-281200- /O.CON.KRAH.FR.Y.0002.120328T0600Z-120328T1200Z/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...GOLDSBORO...CLINTON 1027 PM EDT TUE MAR 27 2012 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY... * LOCATION...THE COASTAL PLAIN. * TIMING...TEMPERATURES ARE EXPECTED TO FALL QUICKLY TONIGHT... BOTTOMING OUT IN THE MID TO UPPER 30S BETWEEN 2 AM TO 8 AM WEDNESDAY MORNING. * IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. && $$
780 WWUS72 KRAH 280831 NPWRAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RALEIGH NC 431 AM EDT WED MAR 28 2012 .PATCHY FROST EXPECTED IN RURAL AND LOW-LYING AREAS EAST OF INTERSTATE 95 THROUGH 8 AM THIS MORNING. NCZ011-027-028-042-043-078-089-281200- /O.CON.KRAH.FR.Y.0002.000000T0000Z-120328T1200Z/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...GOLDSBORO...CLINTON 431 AM EDT WED MAR 28 2012 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * LOCATION...THE COASTAL PLAIN. * TIMING...TEMPERATURES WILL BOTTOM OUT IN THE MID TO UPPER 30S BETWEEN 4 AM AND 8 AM THIS MORNING. * IMPACTS...PATCHY FROST WILL BE POSSIBLE IN RURAL AND LOW-LYING AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. PLANTS THAT ARE SENSITIVE TO THE COLD MAY BE EVEN MORE SENSITIVE THIS GROWING SEASON DUE TO THE RECENT STRING OF UNUSUALLY WARM WEATHER. THESE SENSITIVE PLANTS MAY BE KILLED OR DAMAGED IF LEFT UNCOVERED. $$ VINCENT
176 WWUS72 KRAH 281121 AAA NPWRAH URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 721 AM EDT WED MAR 28 2012 NCZ011-027-028-042-043-078-089-281230- /O.CAN.KRAH.FR.Y.0002.000000T0000Z-120328T1200Z/ HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- INCLUDING THE CITIES OF...ROANOKE RAPIDS...NASHVILLE... ROCKY MOUNT...SMITHFIELD...WILSON...GOLDSBORO...CLINTON 721 AM EDT WED MAR 28 2012 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RALEIGH HAS CANCELLED THE FROST ADVISORY. A LIGHT SOUTHERLY BREEZE HAS ALLOWED TEMPERATURES TO CLIMB INTO THE LOWER 40S AS OF 7 AM. THEREFORE...THE FROST ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this frost advisory went out at Mar 27, 3:52 AM EDT, 30 minutes earlier.
Area forecast discussion, Mar 27, 3:52 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 352 AM EDT TUE MAR 27 2012 .SYNOPSIS... BELOW NORMAL TEMPERATURES WILL PREVAIL TODAY AS HIGH PRESSURE BUILDS INTO THE AREA FROM THE NORTH. ABOVE NORMAL TEMPERATURES WILL RETURN BY WEDNESDAY AS HIGH PRESSURE MOVES OFFSHORE AND A WARM SOUTHWESTERLY RETURN FLOW DEVELOPS OVER THE CAROLINAS. && .NEAR TERM /TODAY AND TONIGHT/... AS OF 245 AM TUESDAY... OVERVIEW: AN UPPER LEVEL TROUGH DIGGING OFFSHORE THE NEW ENGLAND COAST AT 06Z WILL FURTHER AMPLIFY AS IT DIGS SOUTHEAST INTO THE ATLANTIC TODAY AND TONIGHT. AN UPPER LEVEL RIDGE CENTERED OVER THE MS RIVER VALLEY AT 06Z WILL BUILD EAST INTO THE APPALACHIANS TODAY IN THE WAKE OF THE UPPER LEVEL TROUGH...PROGRESSING FURTHER EAST TO THE CAROLINA/ MID-ATLANTIC COAST BY 12Z WED. IN THE LOWER LEVELS...SURFACE HIGH PRESSURE CENTERED IN VICINITY OF THE LOWER GREAT LAKES AT 06Z WILL BUILD SOUTHWARD INTO THE AREA THIS MORNING...SETTLE OVER CENTRAL NC THIS AFTERNOON...THEN SHIFT JUST OFFSHORE THE SOUTHEAST COAST TONIGHT AS A LOW PRESSURE SYSTEM ASSOC/W A COMPACT UPPER LOW (TRACKING NORTHEAST THROUGH THE DAKOTAS AT 06Z) PROGRESSES EAST ALONG THE NORTHERN PERIPHERY OF THE UPPER GREAT LAKES. PRECIP CHANCES TODAY/TONIGHT: GIVEN STRONG SYNOPTIC SUBSIDENCE AND SURFACE HIGH PRESSURE CENTERED OVER THE AREA...THERE WILL BE 0% CHANCE FOR PRECIP TODAY. ALTHOUGH LOW-LEVEL WARM ADVECTION WILL COMMENCE LATE TONIGHT AS THE SURFACE HIGH SHIFTS SOUTH/SE JUST OFFSHORE THE SOUTHEAST COAST...THE LOCATION OF THE SFC HIGH WILL PREVENT ANY SIGNIFICANT LOW-LEVEL MOISTURE ADVECTION FROM OCCURRING PRIOR TO 12Z. ADDITIONALLY...A STRONG MID-LEVEL SUBSIDENCE INVERSION ASSOCIATED WITH THE DEPARTING/ WEAKENING UPPER LEVEL RIDGE WILL REMAIN IN PLACE OVER THE AREA. AS A RESULT...CLEAR SKIES AND 0% CHANCE FOR PRECIP ARE EXPECTED TO PERSIST THROUGH TONIGHT. TEMPERATURES TODAY: A RELATIVELY WIDE RANGE OF 1000-850 MB THICKNESSES IS PROGGED AT 12Z THIS MORNING...RANGING FROM 1295 METERS IN THE FAR NE COASTAL PLAIN TO ~1320 METERS IN THE FAR SW PIEDMONT. THICKNESSES WILL INCREASE FROM SW-NE TODAY...RANGING FROM 1325-1345 METERS BY 00Z THIS EVENING. WITH THESE THICKNESSES IN MIND...LOCAL RESEARCH WOULD SUGGEST HIGHS RANGING FROM THE UPPER 50S TO LOWER 60S...COOLEST IN THE NE COASTAL PLAIN AND WARMEST IN THE SW PIEDMONT. TEMPERATURES TONIGHT: GIVEN CLEAR SKIES...A DRY AIRMASS IN PLACE...AND THAT THE SFC HIGH IS PROGGED TO BE CENTERED EAST/SE OF HWY 1 OVER THE COASTAL PLAIN AND EASTERN NC THROUGH 06Z...EXPECT TEMPS TO FALL RAPIDLY BETWEEN SUNSET-MIDNIGHT OVER MOST OF CENTRAL NC. THE EXCEPTION MAY BE THE NW PIEDMONT WHERE THE MSLP GRADIENT WILL BE A BIT TIGHTER BETWEEN THE HIGH TO THE EAST AND A PROGRESSIVE LOW PRESSURE SYSTEM WELL TO THE NORTHWEST ALONG THE NORTHERN PERIPHERY OF THE UPPER GREAT LAKES. AS THE NIGHT PROGRESSES (I.E. BETWEEN 06-12Z)...THE MSLP GRADIENT IS EXPECTED TO TIGHTEN FROM ROUGHLY NNW-SSE AS THE SURFACE HIGH SHIFTS TO THE SOUTH AND THE AFOREMENTIONED LOW PRESSURE SYSTEM PROGRESSES FURTHER EAST ALONG THE GREAT LAKES. AS A RESULT...A LIGHT SOUTHERLY BREEZE SHOULD DEVELOP BY 06-09Z WEST OF THE HWY 1 CORRIDOR...AND BY 12Z ELSEWHERE. WITH THE ABOVE IN MIND...EXPECT LOWS TO RANGE FROM THE MID/UPPER 30S TO THE LOWER 40S...COLDEST IN THE COASTAL PLAIN CLOSER TO THE SFC HIGH CENTER WHERE WINDS WILL REMAIN CALM THE LONGEST...AND WARMEST IN THE WEST/NW PIEDMONT. FROST ADVISORY THIS MORNING: THE LATEST SFC OBS SHOW TEMPS FALLING THROUGH THE MID 40S IN THE NORTHERN PIEDMONT AS OF 06Z...AND IT IS STILL POSSIBLE THAT TEMPS WILL BOTTOM OUT IN THE MID/UPPER 30S PRIOR TO SUNRISE...ESPECIALLY WHEN THE MSLP GRADIENT BEGINS TO RELAX AND WINDS HAVE A CHANCE TO GO CALM BETWEEN 09-12Z. IT IS POSSIBLE THAT THE FROST POTENTIAL THIS MORNING MAY BE CONFINED TO AREAS NORTH OF THE I-85 CORRIDOR CLOSE TO THE VA BORDER. HOWEVER...AS LONG AS WINDS GO CALM FOR 1-3 HRS PRIOR TO SUNRISE ANYWHERE NORTH OF THE HWY 64 CORRIDOR...A QUICK DROP INTO THE 30S WILL CERTAINLY BE POSSIBLE. WITH THAT IN MIND...WILL LET THE CURRENT FROST ADVISORY CONTINUE AS-IS FROM 4-8 AM. FROST ADVISORY TONIGHT: GIVEN EXPECTED LOWS IN THE MID 30S (35-37F) IN THE COASTAL PLAIN TONIGHT...WILL ISSUE A FROST ADVISORY EAST OF THE I-95 CORRIDOR VALID FROM 06-12Z WED. ALTHOUGH TEMPS COULD EASILY FALL INTO THE UPPER 30S IN THE TYPICAL SHELTERED AREAS WEST OF THE I-95 CORRIDOR BY 04-06Z...TEMPS SHOULD LEVEL OUT OR EVEN INCREASE AFTER 06Z AS A LIGHT SOUTHERLY BREEZE/LOW-LEVEL WARM ADVECTION COMMENCES...AND THE FROST POTENTIAL APPEARS TO BE LOW ENOUGH TO PRECLUDE AN ADVISORY IN THOSE LOCATIONS AT THIS TIME. -VINCENT && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... AS OF 345 AM TUESDAY... OVERVIEW: THE AFOREMENTIONED COMPACT UPPER LOW AND ASSOCIATED SURFACE LOW PRESSURE SYSTEM PROGRESSING EAST ALONG THE NORTHERN PERIPHERY OF GREAT LAKES TONIGHT IS PROGGED TO TRACK INTO NEW ENGLAND BY 00Z THURSDAY...THEN OFFSHORE THE NEW ENGLAND COAST BY 12Z THU. A FRONTAL ZONE ASSOC/W THE AFOREMENTIONED SFC LOW IS PROGGED TO BECOME WEST-EAST ORIENTED OVER THE NORTHERN MID-ATLANTIC BY 00Z THU... PROGRESSING SOUTHWARD NEAR OR INTO CENTRAL NC BY 12Z THU. SHORTWAVE ENERGY NOTED IN WV IMAGERY OVER THE PACIFIC NW AT 06Z THIS MORNING WILL PROGRESS EAST THROUGH THE UPPER MIDWEST TONIGHT...DIG SOUTHEAST INTO THE OH VALLEY BY 00Z THU...THEN PROGRESS INTO THE MID-ATLANTIC BY 06-12Z THU MORNING. PRECIPITATION CHANCES: FORCING FOR ASCENT WILL LARGELY BE ABSENT DURING THE DAY WED GIVEN UNIDIRECTIONAL FLOW THROUGHOUT THE COLUMN. IN FACT...ASIDE FROM THE POTENTIAL FOR A WEAK UPPER LEVEL DISTURBANCE MOVING INTO THE AREA VIA WESTERLY FLOW ALOFT...THERE DOES NOT APPEARS TO BE ANY FORCING OVER CENTRAL NC DURING THE DAY WED. W/REGARD TO THERMODYNAMICS... MODEL GUIDANCE IS INDICATING THAT THE ELEVATED MIXED LAYER CURRENTLY PRESENT OVER THE CENTRAL CONUS WILL ADVECT EASTWARD INTO THE MID-ATLANTIC AND CAROLINAS ON WED...PERSISTING OVER THE AREA INTO WED NIGHT. SFC DEWPOINTS ARE PROGGED TO BE IN THE MID/UPPER 50S WED AFTERNOON....AND THIS COMBINED WITH STEEP MID-LEVEL LAPSE RATES MAY CONTRIBUTE TO ~500 J/KG OF MLCAPE...PRIMARILY IN THE WESTERN PIEDMONT WHERE THE RELATIVE BEST LOW-LEVEL MOISTURE IS PROGGED. HOWEVER...A MID-LEVEL CAP WILL LIKELY BE PRESENT TO SOME DEGREE... AND GIVEN A GENERAL LACK OF FORCING...IT WILL LIKELY BE DIFFICULT FOR ANY CONVECTION TO DEVELOP OVER CENTRAL NC WED AFT/EVE. WED NIGHT...FORCING FOR ASCENT WILL BE CONFINED TO DPVA AS THE AFOREMENTIONED SHORTWAVE DIGS SOUTHEAST INTO THE MID-ATLANTIC BY OR SHORTLY AFTER 06Z. ALTHOUGH THE AFOREMENTIONED FRONTAL ZONE WILL ALSO BE APPROACHING FROM THE NORTH AT THAT TIME...MODEL GUIDANCE SHOWS LITTLE IF ANY LOW-LEVEL CONVERGENCE ASSOC/W THE BOUNDARY. GIVEN THAT NOCTURNAL COOLING WILL LIKELY WIPE OUT ANY MARGINAL INSTABILITY THAT MAY BE PRESENT WED AFT/EVE...IT SEEMS UNLIKELY THAT CONVECTION WILL DEVELOP OVER CENTRAL NC IN ASSOC/W THE SHORTWAVE WED NIGHT. THE ONLY REAL CHANCE FOR CONVECTION IN CENTRAL NC LATE WED EVENING INTO WED NIGHT WILL BE IF CONVECTION DEVELOPS UPSTREAM OF THE AREA IN THE TN VALLEY WED AFT/EVE AND PROPAGATES EASTWARD ACROSS THE MOUNTAINS INTO THE WESTERN PIEDMONT VIA SPEEDY WESTERLY FLOW ALOFT. HOWEVER...THIS WOULD MOST LIKELY OCCUR AFTER SUNSET WHEN MARGINAL INSTABILITY WOULD BE WANING IN ASSOC/W NOCTURNAL COOLING. SO...EVEN IF CONVECTION PROPAGATES DOWNSTREAM OF THE TN VALLEY AND CROSSES THE MOUNTAINS INTACT...IT WOULD LIKELY STRUGGLE TO MAINTAIN ITSELF IN AN INCREASINGLY STABLE ENVIRONMENT. WITH THE ABOVE IN MIND...WILL INDICATE A SLIGHT CHANCE OF SHOWERS LATE WED EVENING INTO WED NIGHT. SEVERE THREAT: THE SPC DAY 2 OUTLOOK INDICATES A 5% PROBABILITY OF SEVERE WEATHER IN CENTRAL NC LATE WED INTO WED NIGHT. AS DISCUSSED ABOVE...IT IS UNLIKELY THAT CONVECTION WILL DEVELOP OVER CENTRAL NC WED/WED NIGHT...AND ANY SEVERE THREAT WILL BE TIED ENTIRELY TO UPSTREAM CONVECTION...AND WHETHER OR NOT IT CAN PROPAGATE DOWNSTREAM INTO THE CAROLINAS. GIVEN THAT THIS WOULD MOST LIKELY OCCUR AFTER SUNSET IN AN INCREASINGLY STABLE ENVIRONMENT...FEEL THAT ANY SEVERE THREAT IN CENTRAL NC WOULD BE CONDITIONAL IN NATURE AND CONFINED TO THE FAR WESTERN PIEDMONT. TEMPERATURES: 1000-850 MB THICKNESSES AND MOS GUIDANCE SUGGEST HIGHS REBOUNDING BACK INTO THE MID/UPPER 70S ON WED...WITH LOWS WED NIGHT IN THE MID 50S. -VINCENT && .LONG TERM /THURSDAY THROUGH MONDAY/... AS OF 308 AM TUESDAY... AFTER A QUICK PEEK AT THE LATEST EUROPEAN TO GO ALONG WITH THE EARLIER ARRIVING 00Z/27 MODEL CYCLE RUN... EXPECT A COOLER TREND AGAIN THURSDAY NIGHT INTO FRIDAY... THEN WARMER WEATHER RETURNS SATURDAY - WITH A CHANCE OF SHOWERS AND THUNDERSTORMS LATER IN THE WEEKEND. A COLD FRONT WILL PUSH SOUTH THROUGH NORTH CAROLINA THURSDAY. A DEEP MEAN WNW FLOW ALONG AND AHEAD OF THE FRONT SHOULD KEEP ANY SHOWERS ISOLATED OR ONLY SPRINKLES EAST OF THE MOUNTAINS... AND MAINLY CONFINED TO THE MORNING. DRY ADVECTION FROM THE NORTH AND FROM THE TOP DOWN THURSDAY AFTERNOON WILL LEAD TO SKIES BECOMING MOSTLY SUNNY. HIGHS ARE FAVORED TO BE ON THE WARM SIDE (78-84) NW TO SE... WITH CAA ARRIVING TOO LATE TO STOP THE WARMING. FOR THURSDAY NIGHT AND FRIDAY... HIGH PRESSURE WILL BUILD IN FROM THE NORTH AND THEN PERSIST THROUGH THE EARLY PART OF THE WEEKEND. THIS WILL RESULT IN A DRY AND COOL PATTERN WITH CLEAR SKIES THURSDAY NIGHT AND SUNNY SKIES FRIDAY. LOW LEVEL THICKNESS AND MOS GUIDANCE SUGGESTS TEMPERATURES WILL NOT BE AS COOL AS THIS CURRENT COOL SPELL. LOWS THURSDAY NIGHT SHOULD GENERALLY BE IN THE 40S. HIGHS FRIDAY 68-73. WE WILL BEGIN TO WARM UP AGAIN SATURDAY AS A SW RETURN FLOW BEGINS. MOSTLY CLEAR/SUNNY SKIES WITH LOWS IN THE 50S. HIGHS SATURDAY IN THE 77-82 RANGE. MODELS HAVE FINALLY BEGUN TO CONVERGE ON THE NEXT CHANCE OF SHOWERS AND POSSIBLY THUNDERSTORMS BY LATE SATURDAY IN THE WEST... AND SATURDAY NIGHT INTO EARLY SUNDAY EAST. WE WILL BUMP POP UPWARD TO SHOW INCREASING CONFIDENCE IN THE SHOWER CHANCES BY LATE SATURDAY THROUGH SUNDAY MORNING. OTHERWISE... VARIABLY CLOUDY WITH THE TEMPERATURES FORECAST TO REMAIN ABOVE NORMAL INTO SUNDAY. LOWS SAT NIGHT IN THE MID 50S TO LOWER 60S. HIGHS SUNDAY SHOULD BE MOSTLY IN THE 70S. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... AS OF 1225 AM TUESDAY... 24-HR TAF PERIOD: VFR CONDITIONS AND CLEAR SKIES WILL RULE THROUGH THE TAF PERIOD AS SURFACE HIGH PRESSURE BUILDS INTO THE CAROLINAS FROM THE NORTH AND AN UPPER LEVEL RIDGE PROGRESSES EAST FROM THE MS RIVER VALLEY INTO THE SOUTHERN APPALACHIANS. EXPECT NORTHEAST WINDS AT ~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
Hazardous weather outlook, Mar 26, 4:29 AM EDT, 23 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 429 AM EDT MON MAR 26 2012 NCZ007>011-021>028-038>041-043-270830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- WILSON- 429 AM EDT MON MAR 26 2012 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FROST ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. NCZ042-073>078-083>086-088-089-270830- JOHNSTON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND- SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 429 AM EDT MON MAR 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. VINCENT
Nearby
Frost Advisories in North Carolina, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.